Texas, 2010

Tornado and Flash Flood in Texas, June 12 to 13, 2010

June 12 to 13, 2010 · NWS AMA · 50 events in 7 counties and zones

and an isolated tornado during the afternoon and evening hours. There were a couple of injuries reported due to the large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$112,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms produced large hail...damaging winds...and an isolated tornado during the afternoon and evening hours. There were a couple of injuries reported due to the large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 12, 11:53 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 12, 11:53 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1253 PM CDT SAT JUN 12 2010

.AVIATION...
FOR THE 18Z TAFS...THIS REMAINS A COMPLEX FORECAST DUE TO THE
UNCERTAINTIES ASSOCIATED WITH A COLD FRONT THAT CURRENTLY EXTENDS
FROM NORTH OF KTCC TO KLBL. HOWEVER...THINK THIS FRONT WILL LIFT
SLIGHTLY NORTH THIS AFTERNOON AND WILL BE THE FOCUS FOR SHOWERS AND
THUNDERSTORMS AFTER 21Z. THEREFORE...FEEL MOST CONFIDENT THAT KDHT
AND KGUY ARE THE MOST LIKELY SITES TO BE IMPACTED BY CONVECTION. NOT
AS CONFIDENT ABOUT SHOWERS AND THUNDERSTORMS AT KAMA SO HAVE ONLY
INCLUDED CB REMARKS AT THIS TIME BUT WILL MONITOR THE SITUATION
CLOSELY AND AMEND IF NECESSARY. EXPECT SHOWERS AND THUNDERSTORMS TO
MOVE EAST ACROSS THE EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLE
THIS EVENING AND TONIGHT. THE COLD FRONT SHOULD MOVE SLOWLY TO THE
SOUTH OVERNIGHT...AND IT COULD PASS THROUGH KAMA AFTER 14Z. MVFR CIGS
WILL DEVELOP AT ALL OF THE TAF SITES TONIGHT AND LAST THROUGHOUT THE
REMAINDER OF THE TAF CYCLE.

JACKSON

&&

.PREV DISCUSSION... /ISSUED 626 AM CDT SAT JUN 12 2010/

AVIATION...
FOR THE 12Z TAFS...CONSIDERABLE UNCERTAINTY IN THE FORECAST TODAY
THANKS TO A COLD FRONT IN THE AREA WHICH THE MODELS HAVE HAD A HARD
TIME SHOWING THE EVOLUTION AND MOVEMENT OF OVER THE LAST 24 HOURS.
CURRENTLY APPEARS TO BE ALONG A LINE FROM KCAO TO KEHA. BASED ON ITS
CURRENT LOCATION...IT IS LIKELY THAT THE FRONT WILL MOVE OVER KDHT
AND KGUY BRIEFLY BETWEEN NOW AND 16Z...BEFORE TRANSITIONING BACK TO A
WARM FRONT AND MOVING NORTH OUT OF THE REGION. THE FRONT IS NOT
EXPECTED TO AFFECT KAMA THIS MORNING...HOWEVER...AN AREA OF LOW CLOUDS
FUELED BY UPSLOPE LOW LEVEL SOUTHEASTERLY FLOW WILL BRING TEMPORARY
MVFR CONDITIONS TO KAMA THROUGH 15Z. THE NEXT CONCERN WILL BE
TSRA. STORMS ARE POSSIBLE THROUGH OUT THE TAF PERIOD...HOWEVER THE
MORNING LOW CLOUDS WILL PROBABLY INHIBIT TSRA DEVELOPMENT
THROUGH 18Z. AFTER 18Z...THE FOCUS IS LIKELY TO BE NEAR AND ALONG THE
FRONT...BEGINNING AS DISCRETE THUNDERSTORMS...THOUGH COULD DEVELOP
INTO AN MESOSCALE CONVECTIVE COMPLEX AFTER 03Z TONIGHT. DUE TO THE
UNCERTAINTY IN THE MOVEMENT OF THE COLD FRONT...IT IS DIFFICULT TO
PIN DOWN EXACT TIMING OF TSRA IMPACTS TO THE TAF SITES...THOUGH BEST
GUESS AT THIS POINT IS TEMPO TSRA AT ALL TAF SITES BETWEEN 20 AND
03Z...WITH A POSSIBLE LONG DURATION TSRA IMPACT AT KAMA AFTER 03Z
DEPENDING ON WHERE THE FRONT STALLS.

SJOHNSON

PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUN 12 2010/

DISCUSSION...
FRONTAL SYSTEM LURKING JUST NORTH OF THE FORECAST AREA WILL LIKELY
ENTER THE OK AND NRN TX PANHANDLE TODAY AND BECOME QUASI STATIONARY
ACROSS THE PANHANDLES THROUGH SUNDAY...BEFORE SURGING SOUTH ACROSS
THE REMAINDER OF THE AREA SUNDAY NIGHT. MODEL SOLUTIONS IN THE SHORT
TERM VARY QUITE A BIT. THE LOCATION OF FRONTAL BOUNDARY WILL BE AN
IMPORTANT FACTOR AS TO WHERE STORMS DEVELOP THIS AFTERNOON AND AGAIN
ON SUNDAY. SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE PANHANDLES
AS LARGE UPPER LOW CENTERED OVER THE SOUTHWEST US WILL PERSIST
THROUGH THE WEEKEND BEFORE LIFTING AND WEAKENING MON AND TUE. ALONG
WITH THE FRONTAL LOCATION...TIMING OF EMBEDDED DISTURBANCES IN UPPER
FLOW WILL ALSO BE KEY IN THE DEVELOPMENT AND COVERAGE OF
THUNDERSTORMS. SW FLOW ALOFT WILL STRENGTHEN TODAY AND SUNDAY. AS
SHEAR AND INSTABILITY IMPROVES...SO DOES THE THREAT OF SEVERE
WEATHER. SPC SLIGHT RISK SEEMS WARRANTED ACROSS THE PANHANDLES TODAY
AND SUNDAY...AND TO A LESSER EXTENT ON MONDAY. WEAK W/SW FLOW WED
THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIODS. STORMS COULD
OCCUR ON ANY OF THESE DAYS...BUT ANY DEVELOPMENT WILL BE ISOLATED AND
WE MAY BE TOO CAPPED. THEREFORE...WILL LEAVE THE EXTENDED PERIODS DRY
FOR NOW.

TEMPERATURES WILL BE TRICKY DEPENDING ON LOCATION AND TIMING OF
FRONT...AND CONTINGENT ON HOW MUCH CLOUDINESS AND PRECIP OCCUR. WILL
UNDERCUT GUIDANCE A FEW DEGREES EACH DAY...EXCEPT FOR LATER PERIODS.
IN THE IMMEDIATE WAKE OF THE COLD FRONT...MONDAY EXPECTED TO BE THE
COOLEST DAY. TEMPS WILL TREND UPWARDS AGAIN LATE IN THE WEEK...BUT
ABNORMALLY HOT WEATHER IS NOT ANTICIPATED AT THIS TIME.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONCERNS FOR THE EXTREME SOUTHWESTERN PORTIONS
OF THE TEXAS PANHANDLE THIS AFTERNOON FOR A FEW HOURS WHEN RH VALUES
MAY DIP TO AROUND 15 PERCENT AND 20 FOOT WINDS APPROACH 20 MPH.
OTHERWISE...SIGNIFICANT FIRE WEATHER CONCERNS ARE NOT ANTICIPATED FOR
THE REMAINDER OF THE 7 DAY FORECAST PERIOD AS WINDS GENERALLY REMAIN
BELOW 20 KTS AND MIN RH VALUES ABOVE 25 PERCENT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

13/14
Hazardous weather outlook, Jun 12, 3:17 AM CST, 10 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
417 AM CDT SAT JUN 12 2010

OKZ001>003-TXZ001>020-122100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
417 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS THAT
DEVELOP MAY BE SEVERE ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...
THOUGH A FEW TORNADOES MAY ALSO BE POSSIBLE. IN ADDITION...HEAVY RAIN
WILL BE POSSIBLE ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS
LEADING TO LOCALIZED FLOODING.

SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY AND TONIGHT. AS A
RESULT...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION SUNDAY
THROUGH TUESDAY. SOME OF THE STORMS THAT DEVELOP COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES SHOULD MONITOR THE LATEST FORECASTS...AND BE
READY FOR POSSIBLE ACTIVATION TODAY. SPOTTER ACTIVATION MAY ALSO BE
NEEDED TOMORROW AND MONDAY.

SJOHNSON

The radar

The Amarillo radar (KAMA), 79 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

37 hail, 10 thunderstorm wind, 1 tornado, 1 flash flood, 1 flood. Local standard time, as filed.

Hail, Moore

When
June 12, 1:38 PM CST
Where
Moore County, 5.09 mi W of Dumas Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.860, -102.110

Hail, Moore

When
June 12, 1:44 PM CST
Where
Moore County, 5.78 mi NNW of Dumas Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.930, -102.050

Hail, Moore

When
June 12, 2:04 PM CST to 2:06 PM CST
Where
Moore County, 0.89 mi SW of Cactus
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.040, -102.010

Hail, Sherman

When
June 12, 2:09 PM CST
Where
Sherman County, 11.18 mi S of Lautz
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.060, -102.000

Tornado, Moore

When
June 12, 2:14 PM CST to 2:16 PM CST
Where
Moore County, 8 mi S of Sunray to 7.92 mi S of Sunray
Rating
EF0
Path length
0.56 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
35.904, -101.730

The cone tornado touched down at 1414 CST about eight miles south of Sunray Texas and remained over open country. No damage or injuries were reported. The Moore County Sheriff also witnessed the brief tornado in the same location. The tornado lifted around 1416 CST in about the same location. The tornado path length and path width were estimated.

Hail, Moore

When
June 12, 2:15 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.860, -101.970

Hail, Moore

When
June 12, 2:17 PM CST
Where
Moore County, 7.31 mi E of Dumas
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
35.860, -101.840

Hail, Moore

When
June 12, 2:23 PM CST
Where
Moore County, 5.65 mi SW of Sunray
Measured
4 in hail
Reported by
Storm Chaser
Coordinates
35.970, -101.810

Hail, Moore

When
June 12, 2:25 PM CST
Where
Moore County, 3.35 mi W of Sunray
Measured
3.25 in hail
Reported by
Emergency Manager
Coordinates
36.020, -101.790

Hail, Moore

When
June 12, 2:27 PM CST to 2:30 PM CST
Where
Moore County, 7.11 mi SW of Sunray
Measured
5.5 in hail
Injuries
0 direct, 1 indirect
Property damage
$2,000
Reported by
Storm Chaser
Coordinates
35.940, -101.810

The large hail came through the window of the vehicle which the storm chaser was driving and caused minor cuts to the driver.

Hail, Moore

When
June 12, 2:28 PM CST to 2:30 PM CST
Where
Moore County, 1.68 mi E of Sunray
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
36.020, -101.700

Hail, Moore

When
June 12, 2:32 PM CST to 2:34 PM CST
Where
Moore County, 7.11 mi SW of Sunray
Measured
6 in hail
Reported by
Storm Chaser
Coordinates
35.940, -101.810

Hail, Moore

When
June 12, 2:32 PM CST to 2:34 PM CST
Where
Moore County, 3.94 mi WSW of Sunray
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.990, -101.790

Hail, Moore

When
June 12, 2:40 PM CST to 2:42 PM CST
Where
Moore County, 0.89 mi SE of Sunray
Measured
4 in hail
Reported by
Storm Chaser
Coordinates
36.010, -101.720

Hail, Hansford

When
June 12, 3:41 PM CST to 3:43 PM CST
Where
Hansford County, 4.81 mi SW of Gruver
Measured
1 in hail
Reported by
Public
Coordinates
36.220, -101.460

Hail, Hansford

When
June 12, 5:30 PM CST to 5:32 PM CST
Where
Hansford County, 0.56 mi E of Spearman
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.200, -101.190

Hail, Hartley

When
June 12, 5:33 PM CST to 5:35 PM CST
Where
Hartley County, 5.09 mi E of Hartley
Measured
1 in hail
Reported by
Public
Coordinates
35.890, -102.310

Hail, Hansford

When
June 12, 5:38 PM CST to 5:40 PM CST
Where
Hansford County, 0.56 mi E of Spearman
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.200, -101.190

Thunderstorm Wind, Hansford

When
June 12, 5:38 PM CST to 5:40 PM CST
Where
Hansford County, 0.56 mi E of Spearman
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.200, -101.190

The broadcast media estimated the thunderstorm wind gust in Spearman Texas.

Hail, Hartley

When
June 12, 5:39 PM CST to 5:41 PM CST
Where
Hartley County, 5.09 mi E of Hartley
Measured
1.25 in hail
Reported by
Public
Coordinates
35.890, -102.310

Hail, Moore

When
June 12, 5:45 PM CST to 5:47 PM CST
Where
Moore County, 6.75 mi WSW of Dumas Muni Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
35.810, -102.130

Hail, Moore

When
June 12, 5:55 PM CST to 5:57 PM CST
Where
Moore County, 3.98 mi W of Dumas Muni Arpt
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
35.860, -102.090

The storm chaser reported the hail along U.S. Highway 87.

Hail, Moore

When
June 12, 6:03 PM CST to 6:05 PM CST
Where
Moore County, 2.88 mi WNW of Dumas Muni Arpt
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
35.860, -102.070

Thunderstorm Wind, Moore

When
June 12, 6:17 PM CST to 6:19 PM CST
Where
Moore County, Dumas
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.850, -101.970

The public estimated the thunderstorm wind gust in Dumas Texas.

Thunderstorm Wind, Moore

When
June 12, 6:18 PM CST to 6:20 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.860, -101.970

The Moore County Emergency Manager reported that three mobile homes had blown off of their foundations and into the road at the sixteen hundred block of Binkley Avenue in Dumas Texas.

Hail, Moore

When
June 12, 6:20 PM CST to 6:22 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
1.75 in hail
Reported by
Public
Coordinates
35.860, -101.970

Thunderstorm Wind, Moore

When
June 12, 6:20 PM CST to 6:22 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.860, -101.970

The public estimated the thunderstorm wind gust in Dumas Texas.

Hail, Moore

When
June 12, 6:21 PM CST to 6:23 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.860, -101.970

Hail, Moore

When
June 12, 6:26 PM CST to 6:28 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
1 in hail
Reported by
Public
Coordinates
35.860, -101.970

Thunderstorm Wind, Moore

When
June 12, 6:26 PM CST to 6:28 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
57 kt (66 mph) measured gust
Reported by
Storm Chaser
Coordinates
35.860, -101.970

Thunderstorm Wind, Ochiltree

When
June 12, 6:29 PM CST to 6:31 PM CST
Where
Ochiltree County, 1.31 mi WSW of Perryton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.390, -100.820

A trained spotter estimated the thunderstorm wind gust just west of Perryton Texas.

Hail, Moore

When
June 12, 6:30 PM CST to 6:32 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
1.75 in hail
Injuries
1 direct, 0 indirect
Reported by
Public
Coordinates
35.860, -101.970

Thunderstorm Wind, Ochiltree

When
June 12, 6:30 PM CST to 6:32 PM CST
Where
Ochiltree County, 0.69 mi S of Perryton
Measured
52 kt (60 mph) measured gust
Reported by
Broadcast Media
Coordinates
36.390, -100.800

Hail, Ochiltree

When
June 12, 7:06 PM CST to 7:08 PM CST
Where
Ochiltree County, 0.69 mi S of Perryton
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
36.390, -100.800

Hail, Hutchinson

When
June 12, 7:50 PM CST to 7:52 PM CST
Where
Hutchinson County, 9.56 mi NE of Pringle
Measured
2.5 in hail
Reported by
Public
Coordinates
36.040, -101.320

The public estimated the hail to be the size of lemons.

Hail, Sherman

When
June 12, 8:00 PM CST to 8:02 PM CST
Where
Sherman County, 1.81 mi ESE of Mallett
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.340, -102.070

Hail, Hansford

When
June 12, 8:07 PM CST to 8:09 PM CST
Where
Hansford County, 9.17 mi SSE of Spearman
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
36.080, -101.130

Hail, Hansford

When
June 12, 8:10 PM CST to 8:12 PM CST
Where
Hansford County, 4.18 mi S of Spearman
Measured
1 in hail
Reported by
Public
Coordinates
36.140, -101.190

Hail, Lipscomb

When
June 12, 8:27 PM CST to 8:29 PM CST
Where
Lipscomb County, 0.89 mi NW of Booker
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.460, -100.540

Hail, Lipscomb

When
June 12, 8:40 PM CST to 8:42 PM CST
Where
Lipscomb County, 1.49 mi NNW of Darrouzett
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.450, -100.330

Thunderstorm Wind, Lipscomb

When
June 12, 8:40 PM CST to 8:42 PM CST
Where
Lipscomb County, 1.49 mi NNW of Darrouzett
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.450, -100.330

A trained spotter estimated the thunderstorm wind gust in Darrouzett Texas.

Hail, Hansford

When
June 12, 8:52 PM CST to 8:54 PM CST
Where
Hansford County, 0.89 mi SE of Morse
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.060, -101.470

Hail, Hartley

When
June 12, 9:25 PM CST to 9:27 PM CST
Where
Hartley County, 8.29 mi SE of Romero
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.640, -102.820

Hail, Hansford

When
June 12, 9:30 PM CST to 9:32 PM CST
Where
Hansford County, 0.56 mi E of Spearman
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.200, -101.190

Thunderstorm Wind, Moore

When
June 12, 9:30 PM CST to 9:32 PM CST
Where
Moore County, 0.89 mi SW of Cactus
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.040, -102.010

Local law enforcement officials reported multiple power lines had blown down...dumpsters were overturned...tree limbs had blown down...a water tank had blown over...shingles had blown off roofs of homes in the area...and a roof had blown off a local business by the strong thunderstorm wind gusts.

Hail, Hansford

When
June 12, 9:55 PM CST to 9:57 PM CST
Where
Hansford County, 0.89 mi SW of Morse
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.060, -101.490

Hail, Hansford

When
June 12, 10:00 PM CST to 10:02 PM CST
Where
Hansford County, 0.56 mi E of Spearman
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.200, -101.190

Thunderstorm Wind, Ochiltree

When
June 13, 12:01 AM CST to 12:03 AM CST
Where
Ochiltree County, 0.69 mi N of Perryton Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
36.410, -100.750

Flash Flood, Hansford

When
June 13, 1:54 AM CST to 3:30 AM CST
Where
Hansford County, 2.28 mi NNW of Spearman to 3.08 mi NW of Spearman
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.228, -101.221

The local law enforcement officials reported water to be five to six feet deep with several roads closed four miles northwest of Spearman Texas. No damage or injuries were reported.

Flood, Hansford

When
June 13, 3:44 AM CST to 5:00 AM CST
Where
Hansford County, 1.91 mi SW of Gruver to 2.05 mi NW of Gruver
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.251, -101.424

Local law enforcement officials reported numerous motorists were stranded on highways around the town of Gruver Texas. No damage or injuries were reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234975, 234976, 234977, 234978, 235014, 234979, 234980, 234981, 234982, 234985, 234986, 234987, 234988, 234989, 234990, 234991, 234992, 234993, 235019, 234994, 234995, 234996, 234997, 235020, 235017, 234998, 235021, 234999, 235000, 235023, 235024, 235008, 235022, 235001, 235002, 235003, 235005, 235004, 235006, 235009, and more.